Arkansas, 2003

Flash Flood in Arkansas, September 2, 2003

September 2, 2003 · NWS MEG · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 2, 9:15 AM CST, 30 minutes earlier.

Area forecast discussion, Sep 2, 9:15 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1015 AM CDT TUE SEP 2 2003

FRONT HASNT MOVED MUCH SINCE YESTERDAY...NEAR AN IND-PAH-FSM
LINE. REMNANTS OF GRACE NOW PRETTY MUCH JUST A SHEAR AXIS
FROM SE MO TO SW AR. HEAVIEST RAIN APPEARS TO BE OVER SE MO
AND WRN KY...STRETCHING BACK INTO NE AR. LOOKS LIKE THERE IS A
PRETTY GOOD BREAK IN HEAVY PRECIP ACROSS AR. WILL STILL LET FLOOD
WATCH RIDE TILL 4 PM PER MORNING PACKAGE.

CU FIELD REDEVELOPING OVER ERN HALF OF CWA...WHERE SKIES HAD
CLEARED. EXPECT SIMILAR SCENARIO TO PAST FEW DAYS OVER THESE
AREAS WITH DIURNAL PRECIP DEVELOPMENT.

MODELS BRING COLD FRONT THROUGH MEM 12-18Z WEDNESDAY...THEN THINGS
DRY OUT AFTER THAT. OVERALL...FORECAST/GRIDS ARE IN PRETTY GOOD
SHAPE. WILL NEED TO DO AN UPDATE FOR THE ZFP...MAINLY JUST TO TAKE
CARE OF MORNING/AFTN WORDING. WILL DO THIS BETWEEN 16 AND 17Z.

.MEG...FLOOD WATCH TODAY FOR THE MISSOURI BOOTHEEL AND MOST OF
       NORTHEAST ARKANSAS.

WAGNER
Hazardous weather outlook, Sep 2, 3:28 AM CST, 6 hours 17 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-030900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
428 AM CDT TUE SEP 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT FOR MOST OF NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL TODAY. THE REMNANTS OF TROPICAL STORM GRACE WILL
MOVE NORTHEAST ALONG A COLD FRONT ACROSS ARKANSAS AND SOUTHEAST
MISSOURI. RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED AMOUNTS UP
TO 4 INCHES CAN BE EXPECTED IN NORTHEAST ARKANSAS AND THE MISSOURI
BOOTHEEL. THESE RAINFALL AMOUNTS COULD CAUSE FLOODING OF LOW LYING
AREAS AND FLOODING OF RIVERS AND STREAMS. HEAVY RAIN IS POSSIBLE
OVER NORTHWEST TENNESSEE TONIGHT.

.DAYS TWO THROUGH SEVEN...

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY. THE
PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

JCL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Randolph

When
September 2, 9:45 AM CST to 11:00 AM CST
Where
Randolph County, Countywide
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
36.342, -91.028 (the zone’s center; the record gives no point)

Several roads became impassable due to flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, September 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374704.